High Wind, Adams
- When
- June 30, 10:00 AM CST to 6:00 PM CST
- Where
- Adams forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 46.097, -102.528 (the zone’s center; the record gives no point)
Deep low pressure over Lake Winnipeg created a tight pressure gradient across west and central North Dakota. Strong westerly winds were sustained at forty miles per hour across southwest North Dakota during the daylight hours.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
Deep low pressure over Lake Winnipeg created a tight pressure gradient across west and central North Dakota. Strong westerly winds were sustained at forty miles per hour across southwest North Dakota during the daylight hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 30, 8:59 AM CST, 1 hour 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 959 AM CDT MON JUN 30 2014 .UPDATE... ISSUED AT 959 AM CDT MON JUN 30 2014 THE ROLLA OB IS FLIRTING WITH WIND ADVISORY CRITERIA. GIVEN THE CURRENT POSITION OF THE SURFACE LOW OVER LAKE WINNIPEG...THINK GRADIENT FLOW WILL BE SUFFICIENT TO WARRANT A WIND ADVISORY FOR NORTH CENTRAL INTO THE TURTLE MOUNTAIN REGION OF NORTH DAKOTA. AS A RESULT...EXPANDED THE WIND ADVISORY NORTHEAST INTO THE AFOREMENTIONED AREA. OTHERWISE...THE REMAINING FORECAST ELEMENTS ARE IN GOOD SHAPE. THE UPDATED PRODUCTS HAVE BEEN SENT. UPDATE ISSUED AT 639 AM CDT MON JUN 30 2014 NO SIGNIFICANT CHANGES WITH THIS UPDATE OTHER THAN TO BLEND TO THE OBSERVED TRENDS THROUGH 1130 UTC. NO CHANGES TO THE WIND HEADLINES NEEDED. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 348 AM CDT MON JUN 30 2014 MAIN HIGHLIGHTS TODAY ARE A HIGH WIND WARNING IN SOUTHWEST NORTH DAKOTA AND A WIND ADVISORY FROM NORTHWEST INTO SOUTH CENTRAL. HYDRO CONCERNS IN THE SOURIS CONTINUES TO BE MONITORED. SEE HYDRO SECTION BELOW. LATEST WATER VAPOR IMAGERY AND SURFACE MAP DEPICT A CLOSED UPPER LOW CIRCULATING OVER LAKE WINNIPEG MANITOBA...WITH A SURFACE COLD FRONT WORKING THROUGH SOUTHERN SASKATCHEWAN AND MANITOBA PER 3HR PRESSURE FALLS. LIGHT RAIN SHOWERS NORTH OF THE BORDER WILL CONTINUE TO DEVELOP AND SHIFT INTO NORTHERN NORTH DAKOTA BY 12Z...THEN SAG SOUTHEAST ACROSS THE REST OF THE FORECAST AREA THROUGH THE AFTERNOON AND EVENING. A DEEP 981MB SURFACE LOW PRESSURE OVER LAKE WINNIPEG CONTINUES TO GENERATE A STRONG PRESSURE GRADIENT (16MB)...FROM SOUTHWEST NORTH DAKOTA INTO THE TURTLE MOUNTAINS. BUFKIT SOUNDINGS SHOW SHALLOWER MIXING HEIGHTS TODAY THAN SUNDAY DUE TO CLOUDS/SHOWERS ASSOCIATED WITH THE ADVANCING COLD FRONT...BUT STILL TAPPING INTO WINDS BETWEEN 40KT AND 50KT IN THE SOUTHWEST. HENCE AFTER COLLABORATION WITH NEIGHBORING OFFICES...DECIDED TO HOIST A HIGH WIND WARNING FOR SOUTHWEST NORTH DAKOTA. THINK THAT VIRGA OR SHOWERS LATER THIS MORNING/AFTERNOON WILL ACTUALLY WORK TO BRING STRONGER WINDS TO THE SURFACE THAN WHAT IS BEING DEPICTED. AROUND THE HIGH WIND WARNING AREA...WILLISTON/MINOT/BISMARCK/JAMESTOWN...MIXING HEIGHTS TAP INTO 30KT TO 40KT WINDS...AND THUS A WIND ADVISORY WILL BE ISSUED WHICH STRETCHES FROM NORTHWEST NORTH DAKOTA SOUTHEAST INTO THE JAMES RIVER VALLEY THROUGH EARLY MONDAY EVENING. WINDS WILL ABATE BELOW WARNING/ADVISORY CRITERIA BY 00Z HOWEVER BREEZY CONDITIONS WITH SCATTERED SHOWERS AND ISOLATED THUNDERSHOWERS WILL CONTINUE THROUGH THE EVENING/NIGHT. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 348 AM CDT MON JUN 30 2014 A RETURN TO NORMAL SUMMER TEMPERATURES BY THE FOURTH INTO THE WEEKEND WILL HIGHLIGHT THE EXTENDED FORECAST. THE LAST PIECE OF ENERGY ASSOCIATED WITH THE ANOMALOUSLY DEEP LOW THAT WILL HAVE DEPARTED INTO ONTARIO WILL PROPAGATE ACROSS THE NORTHERN PLAINS ON TUESDAY...WITH SCATTERED LIGHT RAIN SHOWERS FORECAST AREA WIDE...ENDING THROUGH THE LATE AFTERNOON AND EARLY EVENING. THEREAFTER...AN UPPER LEVEL RIDGE ACROSS THE ROCKIES ON THURSDAY IS FORECAST TO BECOME CENTERED ACROSS THE CENTRAL CONUS FOR THE FOURTH ON FRIDAY INTO THE WEEKEND. THIS SUPPORTS A WARM UP WELL INTO THE 80S FOR MOST LOCATIONS AND THE RETURN OF 60+ F DEWPOINTS. ISOLATED THUNDERSTORM CHANCES ARE POSSIBLE EACH DAY WITH LOW PREDICTABILITY RIDGE RUNNING WAVES. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 638 AM CDT MON JUN 30 2014 MAIN CONCERNS FOR THE TERMINALS THIS TAF PERIOD WILL REVOLVE AROUND STRONG WEST WINDS...AND MVFR CIGS DETERIORATING TO IFR MONDAY NIGHT. EXPECT STRONG WEST WINDS BETWEEN 25KT AND 35KT...EXCEPT AT KDIK WHERE GUSTS TO 44KT ARE FORECAST. RAIN SHOWERS OVER THE NORTHERN AERODROMES OF KISN/KMOT MONDAY MORNING...WILL EXPAND SOUTH THROUGH THE DAY. THE SCATTERED SHOWERS WILL CONTINUE THROUGH 12 TUESDAY. && .HYDROLOGY... ISSUED AT 348 AM CDT MON JUN 30 2014 HEAVY RAINS FELL OVER THE SOURIS BASIN THIS PAST WEEKEND. ANOTHER ROUND OF LIGHT RAIN SHOWERS CAN BE EXPECTED TODAY INTO MONDAY NIGHT. BOTH ALAMEDA DAM AND LAKE DARLING WILL BE STORING A SIGNIFICANT AMOUNT OF RUNOFF GENERATED BY THE WEEKEND STORMS WHILE STILL KEEPING SOME STORAGE AVAILABLE FOR FUTURE RAINFALL EVENTS. RELEASES HAVE ALREADY INCREASED FROM LAKE DARLING...AND RELEASES FROM ALAMEDA DAM WILL INCREASE LATER THIS WEEK. THIS HAS CAUSED THE SOURIS RIVER NEAR FOXHOLM TO RISE ABOVE FLOOD STAGE. THE SOURIS RIVER DOWNSTREAM FROM MINOT WILL LIKELY SEE RISES TO NEAR OR ABOVE FLOOD STAGE LATER THIS WEEK. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051. HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING FOR NDZ031>033-040- 041-043-044. && UPDATE...TM SHORT TERM...KS LONG TERM...AYD AVIATION...KS HYDROLOGY...AYD/KS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 957 AM CDT MON JUN 30 2014 NDZ031>033-040-041-043-044-011500- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 857 AM MDT MON JUN 30 2014 ...HIGH WIND WARNING IN EFFECT THROUGH 6 PM MDT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT. A HIGH WIND WARNING IS IN EFFECT THROUGH EARLY THIS EVENING. WESTERLY WINDS OF 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED. SCATTERED RAIN SHOWERS WITH ISOLATED THUNDERSTORMS ARE FORECAST THROUGH TONIGHT. NO SEVERE WEATHER WILL OCCUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH SUNDAY ACROSS PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ005-009-012-013-017>023-025-034>037-042-045>048-050-051-011500- ROLETTE-WILLIAMS-MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 957 AM CDT MON JUN 30 2014 /857 AM MDT MON JUN 30 2014/ ...WIND ADVISORY IN EFFECT THROUGH 7 PM CDT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT. A WIND ADVISORY IS IN EFFECT THROUGH EARLY THIS EVENING. WESTERLY WINDS OF 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED. NUMEROUS RAIN SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT...HOWEVER NO SEVERE WEATHER WILL OCCUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH SUNDAY ACROSS PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ001>004-010-011-011500- DIVIDE-BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD- 957 AM CDT MON JUN 30 2014 ...A WIND ADVISORY IS IN EFFECT THROUGH 7 PM CDT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND NORTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT. AN OVERLAND FLOOD WARNING REMAINS IN EFFECT THROUGH MONDAY AFTERNOON. RAINFALL AMOUNTS BETWEEN TWO AND SEVEN INCHES FELL SATURDAY AND INTO SUNDAY ACROSS THE UPPER PORTIONS OF THE SOURIS BASIN...THE DES LACS BASIN...AND INTO THE LONG CREEK AREA. RUNOFF FROM THIS RAINFALL HAS CAUSED WIDESPREAD OVERLAND FLOODING...INCLUDING MANY COUNTY AND TOWNSHIP ROADS. ALSO...RISES IN RIVER LEVELS CAN BE EXPECTED FOR THE SOURIS RIVER DOWNSTREAM OF LAKE DARLING. THOSE LIVING ALONG THE SOURIS SHOULD MONITOR FORECASTS AS THEY BECOME AVAILABLE. A WIND ADVISORY IS IN EFFECT THROUGH EARLY THIS EVENING. WESTERLY WINDS OF 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED. NUMEROUS RAIN SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT...HOWEVER NO SEVERE WEATHER WILL OCCUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH SUNDAY ACROSS PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS TM
The national radar mosaic for the moment the first event began.
7 high wind. Local standard time, as filed.
The strong winds resulted in damage to a partially constructed structure in Dickinson.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2014Every state in 2014This day in weather historyWarnings in North Dakota, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528017, 528018, 528019, 528020, 528021, 528022, 528024.